Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

May 18, 2021Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 18, 2021, 2:19 PM CDT for Choctaw County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2021, 2:19 PM CDT (19:19 UTC)
Expired
May 18, 2021, 2:45 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 186 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

211 
WWUS84 KTSA 181919
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
219 PM CDT Tue May 18 2021
 
OKZ049-053-181945-
Choctaw OK-Pushmataha OK-
219 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CHOCTAW COUNTIES UNTIL 245 PM CDT...

At 219 PM CDT, a strong thunderstorm was located 6 miles southwest of
Goodland, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Hugo...                           Fort Towson...
Sawyer...                         Soper...
Kent...                           Goodland...
Messer...                         Hugo Lake State Park...
Grant...                          Ord...
Fallon...                         Apple...
Speer...                          Unger...
Gay...                            

LAT...LON 3387 9545 3388 9546 3389 9546 3387 9550
      3389 9551 3388 9554 3393 9556 3394 9560
      3391 9564 3391 9567 3388 9570 3390 9579
      3416 9580 3416 9578 3422 9578 3410 9522
      3387 9538
TIME...MOT...LOC 1919Z 202DEG 30KT 3395 9566 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 18, 2:10 PM CDT, 9 minutes earlier.

Area forecast discussion, May 18, 2:10 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
210 PM CDT Tue May 18 2021

.DISCUSSION...
Convective complex currently located over far northeast Texas
will lift into southeast Oklahoma over the next couple of hours
with the potential for heavy rainfall and a limited severe threat.
Main instability axis remains south of the Red River and the
stronger portion of the MCS will likely track northeast through
the ARKLATX region during the remainder of the afternoon hours.
Further north across NE OK/NW AR, modest surface based heating has
allowed for a marginally unstable airmass to develop with limited
CIN. Still the potential for a few scattered showers/thunderstorms
to develop across aforementioned area this afternoon/evening.

Upper low, currently located east of the Four Corners region,
will begin to shift slowly east towards the area Wednesday into
Thursday. Although the exact timing of the heavier thunderstorm
activity remains challenging, relatively high pops will continue
through this time period. PWATs will also continue to increase
with highly anomalous values in the 1.50-1.75 inch range by
Thursday. Locally heavy rainfall will remain likely with any of
the stronger storms. Although FFG remains relatively high across
NE OK/NW AR, north of the current flood watch, still the potential
for localized flooding with any storms that train over the same
areas through Thursday.

Main upper wave will begin to lift northeast of the region Thursday
night into Friday with rain chances decreasing. Upper high will
then begin to build westward over the weekend into early next
week with unseasonably warm/humid conditions expected. Generally
stayed close to NBM guidance through this time period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  78  65  78 /  70  60  60  70
FSM   66  78  66  79 /  60  70  70  60
MLC   64  77  65  77 /  80  70  70  80
BVO   63  77  64  77 /  60  50  50  70
FYV   63  77  63  77 /  60  70  60  50
BYV   64  75  64  79 /  60  70  60  50
MKO   64  76  64  76 /  70  60  60  70
MIO   64  76  65  77 /  70  60  60  60
F10   64  77  65  77 /  80  60  60  70
HHW   64  75  65  76 /  80  80  70  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053-073-075-076.

AR...None.
&&

LONG TERM....12
Hazardous weather outlook, May 18, 12:54 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1254 PM CDT Tue May 18 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1254 PM CDT Tue May 18 2021

...HEAVY RAINFALL AND SEVERE WEATHER POSSIBLE THIS AFTERNOON AND
TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...This Afternoon.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...This Afternoon.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

	AREA AT GREATEST RISK...Southeast Oklahoma.

DISCUSSION...
Thunderstorms currently across northern Texas will move into southeast
Oklahoma this afternoon, along with additional scattered development possible
further north. With surface boundaries in place, The greater potential for
severe weather will be across southeast Oklahoma where large hail
and damaging winds will be the primary threats.  An isolated tornado is also
possible with any storm that interacts with a localized boundary across
southeast Oklahoma. While a lower severe weather risk will be in place
further north, large hail and locally damaging winds will also be the
primary threats.

Abundant moisture over the region will also allow for periods of
heavy rainfall through tonight. Widespread 1 to 2 inches and
locally greater will be possible across parts of southeast
Oklahoma, where a flood watch is in effect. Further north,
lesser amounts in the half inch to locally over one inch range
are possible. This rainfall on top of recent rains will increase
flash as well as river flooding concerns.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY THROUGH SATURDAY...Thunderstorm Potential.
SUNDAY AND MONDAY...No Hazards.

EXTENDED DISCUSSION...
Widespread showers and thunderstorms are forecast to be ongoing
across the region Wednesday morning with additional storm
development possible into Wednesday night. Again, periods of heavy
rainfall will be possible and combined with forecast rains Tuesday
will continue to increase flooding and river flooding concerns. A
limited severe weather potential may remain possible as well
Wednesday. Shower and thunderstorms chances continue through the
end of the week before a low pressure system currently to the west
finally weakens and lifts off to the northeast. A ridge of high
pressure expands into the region over the weekend allowing for
precipitation chances to retreat westward and a warming trend to
develop over eastern Oklahoma and Northwest Arkansas.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor updated forecasts as forecast rainfall
through Wednesday night could likely increase mainstem river
flooding concerns.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 18, 2:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
219 PM CDT Tue May 18 2021

OKZ049-053-181945-
Choctaw OK-Pushmataha OK-
219 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CHOCTAW COUNTIES UNTIL 245 PM CDT...

At 219 PM CDT, a strong thunderstorm was located 6 miles southwest of
Goodland, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Hugo...                           Fort Towson...
Sawyer...                         Soper...
Kent...                           Goodland...
Messer...                         Hugo Lake State Park...
Grant...                          Ord...
Fallon...                         Apple...
Speer...                          Unger...
Gay...

LAT...LON 3387 9545 3388 9546 3389 9546 3387 9550
      3389 9551 3388 9554 3393 9556 3394 9560
      3391 9564 3391 9567 3388 9570 3390 9579
      3416 9580 3416 9578 3422 9578 3410 9522
      3387 9538
TIME...MOT...LOC 1919Z 202DEG 30KT 3395 9566

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 2:47 PM CDTSpecial Weather StatementTSAPushmataha43 min
May 18, 3:30 PM CDTSpecial Weather StatementTSAPushmataha45 min
May 18, 3:57 PM CDTSpecial Weather StatementTSALeFlore48 min
May 18, 4:07 PM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha38 min
May 18, 5:18 PM CDTSpecial Weather StatementTSASequoyah42 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.